Thursday, April 12, 2007

Finally gave in.

I wasn't planning on it, but when my neurologist suggested something for the strange charleyhorse in my upper thighs, I took it.

I can live with the spasm and pain, and I can live without sleep, but I cannot do both. Makes me feel sorry for myself just remembering it.

He prescribed Baclofen 10MG, three times a day. That was way too much, and now, a week later, I take only two, twice a day. Each an hour or so before I sleep. And I sleep!

By the way, the first day I was so loguey I screwed up my other meds and packed all the wrong stuff in my pill case for work. Now I am more normal than I've been in weeks and weeks.

Let's see how long it works before I decide to wean off them.

pb
Little Pond

2 comments:

Miss Chris said...

Glad you are finding some relief from the meds...anything that lets you sleep is a GREAT thing!

Jim said...

I have been using Baclofen for the past couple of years to reduce spasms in my legs. I am suprised that your Dr. prescribed 30mg/day right to start. Usually with Baclofen, you work up. I think I started on half a pill twice daily for a few days, and then worked up to the three a day, increasing by 1/2 pill every couple of days.
I actually was once prescribed up to 9 pills a day. The Dr. said "lets keep increasing the dose until you start falling down, and then back off a bit"! That little experiment didn't work for me, so I titrated back down to three or four per day. Lately, the spasms have been showing back up at night, so I take one when I get up, one in the evening, and two just before bed.

I had read on the MS society website that Baclofen can cause muscle weakness, and thus contribute to problems with gait.
Tizanadine is supposed to help with the gait problem, but may increase fatigue.

Since I have problems with gait, I aske my Neuro if I could try the Tizanadine for a while. IF it keeps the spasms at bay and IF it helps with gait, I'll make the swith permanent. If not, it will be back to Baclofen for me!